Alert archive / Missouri / Frost Advisories in 2017

Frost Advisory 2, NWS Kansas City, MO

April 10, 2017Atchison County, Doniphan County, Kansas; 9 counties in Missouri

NWS Kansas City, MO issued this frost advisory at Apr 10, 2017, 3:02 PM CDT for Atchison County, Doniphan County, Kansas; 9 counties in Missouri. It took effect at Apr 11, 2017, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2017, 3:02 PM CDT (20:02 UTC)
In effect from
Apr 11, 2017, 1:00 AM CDT
Expired
Apr 11, 2017, 8:00 AM CDT
In force
7 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 148 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2017-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2017-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

139 
WWUS73 KEAX 102002
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
302 PM CDT Mon Apr 10 2017


KSZ025-102-MOZ001>005-011>013-020-110415-
/O.NEW.KEAX.FR.Y.0002.170411T0600Z-170411T1300Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-
Holt-Andrew-De Kalb-Buchanan-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
St. Joseph Airport, and St. Joseph
302 PM CDT Mon Apr 10 2017

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Frost Advisory, which is in effect from 1 AM to 8 AM CDT
Tuesday. 

* TEMPERATURE...34 to 36 degrees early Tuesday morning. 

* IMPACTS...Sensitive outdoor vegetation and animals could 
  suffer adverse effects to the cold conditions expected on 
  Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
2 follow-up statements
141 
WWUS73 KEAX 110413
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1113 PM CDT Mon Apr 10 2017


KSZ025-102-MOZ001>005-011>013-020-111300-
/O.CON.KEAX.FR.Y.0002.170411T0600Z-170411T1300Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-
Holt-Andrew-De Kalb-Buchanan-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
St. Joseph Airport, and St. Joseph
1113 PM CDT Mon Apr 10 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT TUESDAY...

* TEMPERATURE...34 to 36 degrees early Tuesday morning.

* IMPACTS...Sensitive outdoor vegetation and animals could 
  suffer adverse effects to the cold conditions expected on 
  Friday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
068 
WWUS73 KEAX 111306
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
806 AM CDT Tue Apr 11 2017

KSZ025-102-MOZ001>005-011>013-020-111415-
/O.EXP.KEAX.FR.Y.0002.000000T0000Z-170411T1300Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-
Holt-Andrew-De Kalb-Buchanan-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
St. Joseph Airport, and St. Joseph
806 AM CDT Tue Apr 11 2017

...FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE...

Temperatures this morning will continue to rise well above
freezing, therefore allowing for the Frost Advisory to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Apr 10, 2:58 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 10, 2:58 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
258 PM CDT Mon Apr 10 2017

.Discussion...
Issued at 258 PM CDT MON APR 10 2017

Water vapor imagery this afternoon shows a shortwave trough lifting
northeast across the Central and Northern Plains. Other than being
responsible for the weak cold front and a few storms overnight --and
current way to our east--, this trough will provide little future
impact in our area besides helping bring the breezy winds to the
region today. Instead, our attention turns towards the broader
picture and what looks to be a rather unsettled weather pattern
for the tail end of the work week and the up coming weekend.

However, for tonight, the cold, dry Canadian surface high oozing
into the region will likely result in lows in the mid-30s tonight.
This will be accompanied by lite and variable winds, so we will be
putting a frost advisory out for tonight.

As the shortwave trough lifts out of the Plains States later tonight
a generally flatter flow pattern will prevail aloft for a day or two
with the prevailing upper level jet moving north of us. Thus, with
the dry Canadian surface high sliding into the region today, our
weather through the day Wednesday is looking to be nice and dry,
with temperatures running in the 60s and 70s. However, as we get
past the day Wednesday, rainy unsettled weather will be back in the
forecast starting with a leading shortwave trough that is currently
over the Eastern Pacific, which is leading a larger trough that
will help amplify a ridge across the Plains later this week, but
also herald a procession of troughs that will bring the threat of
thunderstorms to the region in an on-again-off-again manner
through the later half of the work week and into at least the
beginning of the weekend. While it's a bit far out to pin down
severe potential for these storms, in general the severe threat
does not look very high as the prevailing westerlies will have
moved north, and what models are available out in that time range
show a bit of a persistent disconnect between the shear and
instability --i.e. we get one with out much of the other--. That
said, smaller features will influence this in the coming days and
may start to point at areas to focus on; but just not at this
time. Hence, thunderstorms return to the forecast area Wednesday
night as a small trough pushes another cold front into the Plains,
inducing warm air advection and all the other stuff that comes
with it. But, the threat of severe weather currently looks
restricted to areas to our southwest where shear and instability
meet Wednesday night into Thursday.

&&

.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1217 PM CDT MON APR 10 2017

VFR conditions will prevail over the next 24 hours as a dry
surface high pushes into the region. This will keep clouds away,
but we will likely have gusty west winds veering to the northwest
later tonight before going lite and variable for Tuesday as the
center of the surface high settles across Missouri.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Frost Advisory from 1 AM to 8 AM CDT Tuesday for KSZ025-102.

MO...Frost Advisory from 1 AM to 8 AM CDT Tuesday for MOZ001>005-
     011>013-020.

&&

Discussion...Cutter
Aviation...Cutter
Hazardous weather outlook, Apr 10, 5:00 AM CDT, 10 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
500 AM CDT Mon Apr 10 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
500 AM CDT Mon Apr 10 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 Several rounds of on-and-off thunderstorms are possible during the
 latter half of the work week.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

In the hours before

Local storm report, Apr 10, 12:01 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1201 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             1 N TRENTON             40.09N 93.62W
04/10/2017  E1.25 INCH       GRUNDY             MO   EMERGENCY MNGR

            DELAYED REPORT FROM EMERGENCY MANAGEMENT FROM PREVIOUS
            NIGHT THUNDERSTORMS.

&&

JLEIGHTO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 11:53 PM CDTSevere Thunderstorm WarningEAXDoniphan52 min
Apr 9, 11:15 PM CDTSpecial Weather StatementEAXAtchison30 min
Apr 10, 1:09 AM CDTSpecial Weather StatementEAXHarrison36 min
Apr 10, 2:15 AM CDTSpecial Weather StatementEAXGrundy30 min
Apr 10, 3:44 AM CDTSpecial Weather StatementEAXRandolph31 min

Nearby

Frost Advisories in Missouri, 2017Frost Advisories in Kansas, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.